Alert archive / Alabama / Frost Advisories in 2016

Frost Advisory 2, NWS Birmingham, AL

March 21, 201623 counties in Alabama

NWS Birmingham, AL issued this frost advisory at Mar 21, 2016, 4:13 AM CDT for 23 counties in Alabama. It took effect at Mar 22, 2016, 3:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 21, 2016, 4:13 AM CDT (09:13 UTC)
In effect from
Mar 22, 2016, 3:00 AM CDT
Expired
Mar 22, 2016, 8:00 AM CDT
In force
5 hr
Issued by
NWS Birmingham, AL
All 23 counties

Autauga County, AL, Bibb County, AL, Blount County, AL, Chilton County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lowndes County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Shelby County, AL, Sumter County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 43 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 9.2 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2016-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2016-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -83 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2127 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
-83 m²/s²
0-3 km storm-relative helicity
-57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

758 
WWUS74 KBMX 210913
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
413 AM CDT MON MAR 21 2016

...NEAR FREEZING TEMPERATURES AND PATCHY FROST EXPECTED THIS
MORNING AND AGAIN TUESDAY MORNING...

.A SURFACE HIGH PRESSURE RIDGE OVER TEXAS WILL SLOWLY PUSH
EASTWARD TODAY AND USHER IN COLDER AIR INTO CENTRAL ALABAMA.
LIGHTER WINDS TONIGHT ALONG WITH CLEAR SKIES WILL ALLOW
TEMPERATURES TO FALL INTO THE LOWER TO MIDDLE 30S ACROSS CENTRAL
ALABAMA EARLY TUESDAY MORNING. THIS WILL ALLOW FOR THE FORMATION
OF FROST ACROSS ALL OF CENTRAL ALABAMA TONIGHT WITH FREEZING
TEMPERATURES ACROSS EAST ALABAMA.

ALZ018-020-211700-
/O.NEW.KBMX.FZ.W.0002.160322T0800Z-160322T1300Z/
/O.CON.KBMX.FZ.W.0001.000000T0000Z-160321T1400Z/
ETOWAH-CHEROKEE-
INCLUDING THE CITIES OF...GADSDEN...CENTRE
413 AM CDT MON MAR 21 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT TUESDAY. 

* TEMPERATURES...LOWS OF 30 TO 32.

* IMPACTS...FREEZING CONDITIONS ALONG WITH PATCHY FROST IS
  POSSIBLE...ESPECIALLY IN PROTECTED VALLEYS. SENSITIVE PLANTS MAY
  BE KILLED IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ALZ019-021-026>029-037-038-045>050-211700-
/O.NEW.KBMX.FZ.W.0002.160322T0800Z-160322T1300Z/
/O.CON.KBMX.FR.Y.0001.000000T0000Z-160321T1400Z/
CALHOUN-CLEBURNE-ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-TALLAPOOSA-
CHAMBERS-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...ANNISTON...HEFLIN...PELL CITY...MOODY...
TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...ALEXANDER CITY...
DADEVILLE...VALLEY...LANETT...LAFAYETTE...TUSKEGEE...
UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA
413 AM CDT MON MAR 21 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT TUESDAY. 

* TEMPERATURES...LOWS OF 30 TO 32 DEGREES.

* IMPACTS...FREEZING CONDITIONS ALONG WITH PATCHY FROST IS
  POSSIBLE...ESPECIALLY IN PROTECTED VALLEYS. SENSITIVE PLANTS MAY
  BE KILLED IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ALZ011-014-017-211700-
/O.NEW.KBMX.FR.Y.0002.160322T0800Z-160322T1300Z/
/O.CON.KBMX.FZ.W.0001.000000T0000Z-160321T1400Z/
MARION-WINSTON-BLOUNT-
INCLUDING THE CITIES OF...HAMILTON...DOUBLE SPRINGS...ONEONTA
413 AM CDT MON MAR 21 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT TUESDAY. 

* TEMPERATURES...LOWS OF 30 TO 32 DEGREES.

* IMPACTS...FREEZING CONDITIONS ALONG WITH PATCHY FROST IS
  POSSIBLE...ESPECIALLY IN PROTECTED VALLEYS. SENSITIVE PLANTS MAY
  BE KILLED IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ALZ012-013-015-022>025-030>036-039>044-211700-
/O.NEW.KBMX.FR.Y.0002.160322T0800Z-160322T1300Z/
/O.CON.KBMX.FR.Y.0001.000000T0000Z-160321T1400Z/
LAMAR-FAYETTE-WALKER-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-SUMTER-
GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-MARENGO-DALLAS-AUTAUGA-
LOWNDES-ELMORE-MONTGOMERY-
INCLUDING THE CITIES OF...SULLIGENT...VERNON...FAYETTE...JASPER...
CARROLLTON...TUSCALOOSA...BIRMINGHAM...HOOVER...COLUMBIANA...
PELHAM...ALABASTER...LIVINGSTON...EUTAW...GREENSBORO...
MOUNDVILLE...MARION...CENTREVILLE...CLANTON...ROCKFORD...
DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT...
HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY
413 AM CDT MON MAR 21 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT TUESDAY. 

* TEMPERATURES...LOWS OF 33 TO 36 DEGREES.

* IMPACTS...FROST IS POSSIBLE...ESPECIALLY IN PROTECTED VALLEYS. 
  SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
3 follow-up statements
171 
WWUS74 KBMX 211605
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1105 AM CDT MON MAR 21 2016

...NEAR FREEZING TEMPERATURES AND PATCHY FROST POSSIBLE EARLY
TUESDAY MORNING ACROSS PORTIONS OF EASTERN ALABAMA...

ALZ018>021-026>029-037-038-045>050-220000-
/O.CON.KBMX.FZ.W.0002.160322T0800Z-160322T1300Z/
ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-ST. CLAIR-TALLADEGA-CLAY-
RANDOLPH-TALLAPOOSA-CHAMBERS-MACON-BULLOCK-LEE-RUSSELL-PIKE-
BARBOUR-
INCLUDING THE CITIES OF...GADSDEN...ANNISTON...CENTRE...HEFLIN...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE...
TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...
TROY...EUFAULA
1105 AM CDT MON MAR 21 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
TUESDAY...

* TEMPERATURES...LOWS OF 30 TO 32 DEGREES.

* IMPACTS...FREEZING CONDITIONS AND PATCHY FROST ARE POSSIBLE...
  ESPECIALLY IN PROTECTED VALLEYS. SENSITIVE PLANTS MAY BE KILLED
  IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ALZ011>015-017-022>025-030>036-039>044-220000-
/O.CON.KBMX.FR.Y.0002.160322T0800Z-160322T1300Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-PICKENS-TUSCALOOSA-
JEFFERSON-SHELBY-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-
MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...CARROLLTON...
TUSCALOOSA...BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...
ALABASTER...LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...
MARION...CENTREVILLE...CLANTON...ROCKFORD...DEMOPOLIS...LINDEN...
SELMA...PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...
TALLASSEE...MONTGOMERY
1105 AM CDT MON MAR 21 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
TUESDAY...

* TEMPERATURES...LOWS OF 33 TO 36 DEGREES.

* IMPACTS...FROST IS POSSIBLE...ESPECIALLY IN PROTECTED VALLEYS. 
  SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

08
575 
WWUS74 KBMX 211916
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
216 PM CDT MON MAR 21 2016

...FREEZING TEMPERATURES AND FROST ARE POSSIBLE EARLY TUESDAY
MORNING ACROSS PORTIONS OF CENTRAL ALABAMA...

ALZ017-035-036-041>044-221300-
/O.UPG.KBMX.FR.Y.0002.160322T0800Z-160322T1300Z/
/O.EXA.KBMX.FZ.W.0002.160322T0800Z-160322T1300Z/
BLOUNT-CHILTON-COOSA-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-
INCLUDING THE CITIES OF...ONEONTA...CLANTON...ROCKFORD...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY
216 PM CDT MON MAR 21 2016

...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT TUESDAY. 

* TEMPERATURES...LOWS OF 30 TO 33 DEGREES.

* IMPACTS...FREEZING CONDITIONS ARE POSSIBLE AND FROST IS LIKELY...
  ESPECIALLY IN PROTECTED VALLEYS. SENSITIVE PLANTS MAY BE KILLED
  IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ALZ018>021-026>029-037-038-045>050-221300-
/O.CON.KBMX.FZ.W.0002.160322T0800Z-160322T1300Z/
ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-ST. CLAIR-TALLADEGA-CLAY-
RANDOLPH-TALLAPOOSA-CHAMBERS-MACON-BULLOCK-LEE-RUSSELL-PIKE-
BARBOUR-
INCLUDING THE CITIES OF...GADSDEN...ANNISTON...CENTRE...HEFLIN...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE...
TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...
TROY...EUFAULA
216 PM CDT MON MAR 21 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
TUESDAY...

* TEMPERATURES...LOWS OF 30 TO 32 DEGREES.

* IMPACTS...FREEZING CONDITIONS AND FROST ARE LIKELY...ESPECIALLY
  IN PROTECTED VALLEYS. SENSITIVE PLANTS MAY BE KILLED IF LEFT
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ALZ011>015-022>025-030>034-039-040-221300-
/O.CON.KBMX.FR.Y.0002.160322T0800Z-160322T1300Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-PICKENS-TUSCALOOSA-JEFFERSON-
SHELBY-SUMTER-GREENE-HALE-PERRY-BIBB-MARENGO-DALLAS-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...DEMOPOLIS...LINDEN...SELMA
216 PM CDT MON MAR 21 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
TUESDAY...

* TEMPERATURES...LOWS OF 33 TO 36 DEGREES.

* IMPACTS...FROST IS POSSIBLE...ESPECIALLY IN PROTECTED VALLEYS. 
  SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

08
021 
WWUS74 KBMX 221252
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
ISSUED BY NATIONAL WEATHER SERVICE PEACHTREE CITY GA
752 AM CDT TUE MAR 22 2016


ALZ017>021-026>029-035>038-041>050-221400-
/O.EXP.KBMX.FZ.W.0002.000000T0000Z-160322T1300Z/
BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-ST. CLAIR-TALLADEGA-CLAY-
RANDOLPH-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...ONEONTA...GADSDEN...ANNISTON...CENTRE...
HEFLIN...PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...
ROANOKE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...PRATTVILLE...FORT DEPOSIT...
HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE...
UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA
752 AM CDT TUE MAR 22 2016

...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING...

TEMPERATURES WILL CONTINUE TO RISE ABOVE CRITICAL THRESHOLDS. 

$$

ALZ011>015-022>025-030>034-039-040-221400-
/O.EXP.KBMX.FR.Y.0002.000000T0000Z-160322T1300Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-PICKENS-TUSCALOOSA-JEFFERSON-
SHELBY-SUMTER-GREENE-HALE-PERRY-BIBB-MARENGO-DALLAS-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...DEMOPOLIS...LINDEN...SELMA
752 AM CDT TUE MAR 22 2016

...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING...

TEMPERATURES WILL CONTINUE TO RISE ABOVE CRITICAL THRESHOLDS. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this frost advisory went out at Mar 21, 3:37 AM CDT, 36 minutes earlier.

Area forecast discussion, Mar 21, 3:37 AM CDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
337 AM CDT MON MAR 21 2016

.SHORT TERM...
TODAY AND TONIGHT.

SURFACE TEMPERATURES HAVE FALLEN TO NEAR 32 DEGREES ACROSS MARION
AND WINSTON COUNTIES EARLY THIS MORNING AND A FREEZE WARNING WILL
CONTINUE FOR THE FAR NORTHERN ROW OF COUNTIES UNTIL 9AM. NORTHWEST
WINDS NEAR 10 MPH WILL PREVAIL TODAY AND CONTINUED COLD AIR
ADVECTION WILL KEEP HIGHS NEAR 10 DEGREES BELOW NORMAL. A SURFACE
HIGH WILL MOVE ACROSS CENTRAL ALABAMA TONIGHT WITH THE CENTER OVER
EAST ALABAMA AFTER MIDNIGHT. RADIATIONAL COOLING CONDITIONS WILL BE
MUCH BETTER TONIGHT...ESPECIALLY OVER EAST ALABAMA WHERE BOUNDARY
LAYER WINDS WILL BE LESS THAN 5 MPH. THE COMBINATION OF DRY AIR AND
LIGHT WINDS TONIGHT WILL ALLOW TEMPERATURES TO FALL TO 30-32 DEGREES
FOR AREAS EAST OF I-65... AND A FREEZE WARNING WILL BE ISSUED.
PATCHY FROST WILL BE POSSIBLE EVERYWHERE AND A FROST ADVISORY WILL
BE ISSUED FOR THOSE COUNTIES NOT UNDER A FREEZE WARNING.

58/ROSE

.LONG TERM...
TUESDAY THROUGH SUNDAY.

THE SURFACE HIGH PRESSURE RIDGE WILL CONTINUE PUSHING EASTWARD
INTO THE WESTERN ATLANTIC BY TUESDAY AFTERNOON, WHICH WILL PRODUCE
SOUTHWESTERLY SURFACE FLOW ACROSS THE SOUTHEAST. LOW LEVEL
THICKNESSES AND FORECAST GUIDANCE SUPPORT TEMPERATURES IN THE
UPPER 60S TO NEAR 70 DEGREES AREAWIDE WITH FULL SUNSHINE. WITH THE
WARM UP, WE'RE NOT EXPECTING ANY TEMPERATURES TO FALL LOW ENOUGH
TO SUPPORT FROST FORMATION TUESDAY NIGHT, BUT A FEW LOWER 40S
ACROSS OUR EASTERN COUNTIES WILL BE LIKELY. WE'LL WARM BACK UP
INTO THE 70S BY WEDNESDAY AS THE NEXT SYSTEM APPROACHES FROM THE
WEST AND NORTHWEST. THE UPPER TROUGH AND CLOSED LOW WILL PUSH
NORTHEASTWARD TOWARD THE GREAT LAKES STATES BY THURSDAY MORNING
AND WEAKEN.

LONG RANGE GUIDANCE CONTINUES TO DIFFER ON THE TIMING OF THE
SYSTEM WITH THE GFS OF COURSE BEING MORE PROGRESSIVE AND FASTER
THAN THE ECMWF AND CANADIAN. THE GFS HOLDS THE CLOSED LOW
TOGETHER LONGER WHILE THE ECMWF SHEARS THE UPPER LOW OUT OVER THE
GREAT LAKES. THEREFORE, THE ECMWF/CANADIAN SOLUTIONS ARE MUCH
SLOWER WITH BRINGING A SURFACE FRONT OUR DIRECTION THURSDAY
AFTERNOON AND EVENING. AT THIS TIME, HAVE TAKEN A BIT OF A
COMPROMISE BETWEEN THOSE SOLUTIONS WITH MORE WEIGHT TOWARD THE
ECMWF/CANADIAN SOLUTIONS. WITH THAT IN MIND, HAVE ALSO TAKEN A
LOOK AT SEVERE WEATHER PARAMETERS DURING THIS TIME. CENTRAL
ALABAMA WILL BE WITHIN THE RIGHT-REAR QUADRANT OF A DEVELOPING
300MB JET STREAK OVER KENTUCKY AND OHIO THURSDAY AFTERNOON AND
EVENING. A SUFFICIENT 925MB LOW LEVEL JET OF 40 TO 45 KNOTS WILL
ALLOW SUFFICIENT MOISTURE AND INSTABILITY TO PUSH NORTHWARD OVER
CENTRAL ALABAMA DURING THE DAY ON TUESDAY. THE ECMWF SOLUTION
WOULD INDICATE THAT THE POTENTIAL FOR SEVERE STORMS WOULD
CERTAINLY EXIST FOR MUCH OF CENTRAL ALABAMA WITH MUCAPE VALUES OF
500-800 J/KG AND 0-6KM BULK SHEAR VALUES OF 50-60 KNOTS. THE GFS
IS MUCH WEAKER, BUT APPEARS TO BE TOO WEAK AMONGST THE GUIDANCE
SUITE. WILL KEEP LOW-CONFIDENCE MENTION OF SEVERE STORMS IN THE
HWO FOR NOW, AS THERE'S PLENTY OF TIME FOR MORE AGREEMENT TO
OCCUR.

FOLLOWING THE FRONTAL PASSAGE DURING THE THURSDAY THROUGH FRIDAY
MORNING TIMEFRAME, FORECAST CONFIDENCE DECREASES TOWARD THE
WEEKEND. THE GFS IS VERY AGGRESSIVE AT INCREASING SOUTHWESTERLY
FLOW ALOFT AND PRODUCING WIDESPREAD SHOWERS AND STORMS BY SATURDAY
MORNING AS THE SURFACE FRONT STALLED OUT ALONG THE GULF COAST
RETURNS NORTHWARD AS A WARM FRONT. UPPER LEVEL SHORTWAVE ENERGY IS
ALSO SUPPORTING DEVELOPMENT OF SHOWERS AND STORMS IN THIS
SOLUTION. THE ECMWF HOLDS OFF THE RAIN UNTIL SUNDAY MORNING. FOR
NOW DUE TO THE INCONSISTENCIES HAVE KEPT CHANCE POPS IN THE
FORECAST FOR SATURDAY NIGHT THROUGH SUNDAY. ONCE TIMING
DIFFERENCES CAN BE RESOLVED, IT DOES APPEAR THAT WIDESPREAD RAIN
AND STORMS WILL BE IN THE CARDS AT SOME POINT OVER THE WEEKEND AS
ANOTHER COLD FRONT HEADS OUR DIRECTION. EXPECT POPS TO BE ON THE
INCREASE OVER THE NEXT FEW DAYS, ESPECIALLY DURING THE DAY ON
SUNDAY.

56/GDG

&&

.AVIATION...
06Z TAF DISCUSSION.

WINDS WILL CALM SOMEWHAT OVERNIGHT...TO PICK BACK UP AGAIN TOMORROW
AFTERNOON TO GENERALLY AROUND 10 KNOTS WITH SOME HIGHER GUSTS. THERE
WILL LIKELY BE A VFR MID CLOUD DECK AS WELL TOMORROW AFTERNOON.
OTHERWISE...VFR CONDITIONS WILL PREVAIL.

&&

.FIRE WEATHER...

RAIN-FREE CONDITIONS WILL CONTINUE THROUGH THE FORECAST PERIOD.
WINDS WILL DECREASE DURING THE DAY TODAY FROM WHAT WE'VE SEEN OVER
THE PAST COUPLE OF DAYS. RELATIVE HUMIDITY VALUES WILL DROP TO
NEAR 25 PERCENT THIS AFTERNOON WITH LOWEST RH VALUES SOUTH.
NORTHWESTERLY TRANSPORT WINDS SHOULD REMAIN BETWEEN 10 AND 15 MPH
WITH GOOD DISPERSION THIS AFTERNOON. TRANSPORT WINDS WILL SHIFT TO
THE SOUTH BY TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     56  32  66  45  68 /   0   0   0   0   0
ANNISTON    56  35  66  46  69 /   0   0   0   0   0
BIRMINGHAM  57  38  67  50  70 /   0   0   0   0   0
TUSCALOOSA  59  36  69  49  72 /   0   0   0   0   0
CALERA      58  37  67  49  70 /   0   0   0   0   0
AUBURN      58  37  66  46  70 /   0   0   0   0   0
MONTGOMERY  61  35  70  48  73 /   0   0   0   0   0
TROY        61  35  69  47  73 /   0   0   0   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY UNTIL 9 AM CDT THIS MORNING FOR THE FOLLOWING
COUNTIES: AUTAUGA...BARBOUR...BIBB...BULLOCK...CALHOUN...
CHAMBERS...CHILTON...CLAY...CLEBURNE...COOSA...DALLAS...ELMORE...
FAYETTE...GREENE...HALE...JEFFERSON...LAMAR...LEE...LOWNDES...
MACON...MARENGO...MONTGOMERY...PERRY...PICKENS...PIKE...
RANDOLPH...RUSSELL...SHELBY...ST. CLAIR...SUMTER...TALLADEGA...
TALLAPOOSA...TUSCALOOSA...WALKER.

FREEZE WARNING UNTIL 9 AM CDT THIS MORNING FOR THE FOLLOWING
COUNTIES: BLOUNT...CHEROKEE...ETOWAH...MARION...WINSTON.

&&
Hazardous weather outlook, Mar 20, 5:14 PM CDT, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
514 PM CDT SUN MAR 20 2016

ALZ011>015-017>050-220115-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
514 PM CDT SUN MAR 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

SOME LOCATIONS ACROSS THE FAR NORTHERN COUNTIES OF CENTRAL
ALABAMA MAY DROP TO THE FREEZING MARK OR JUST BELOW FOR A FEW
HOURS OVERNIGHT. AREAS OF CONCERN ARE GENERALLY ALONG AND NORTH OF
A HAMILTON TO ONEONTA TO PLEASANT GAP LINE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

AREAS IN THE FAR NORTHERN COUNTIES OF CENTRAL ALABAMA THAT GO AT OR
BELOW FREEZING MAY NOT GO ABOVE FREEZING UNTIL AROUND 9 AM ON
MONDAY.

LOW TEMPERATURES WILL FALL BELOW FREEZING ONCE AGAIN EARLY
TUESDAY MORNING...THROUGH 9AM. AN ADDITIONAL FREEZE WARNING MAY
BECOME NECESSARY.

SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OF A SURFACE
FRONTAL SYSTEM ON THURSDAY ACROSS CENTRAL ALABAMA WITH THE MAIN
THREATS POSSIBLE INCLUDING DAMAGING STRAIGHT LINE WINDS...LARGE
HAIL AND ISOLATED TORNADOES. CONFIDENCE REMAINS LOW AT THIS TIME
AS MODEL INCONSISTENCIES ARE PRESENT. REFINEMENTS TO STRENGTH AND
TIMING WILL BE NEEDED AS WE GET CLOSER TO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NECESSARY ON THURSDAY.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 4:13 AM CDTFreeze WarningBMXAutauga, Barbour, Blount, Bullock, Calhoun, Chambers and 17 more28 hr

Nearby

Frost Advisories in Alabama, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.